MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 INTRAOSSEOUS, INTRAOSSEOUS NEEDLE KITS

C.R. BARD, INC. (BASD) -3006260740 INTRAOSSEOUS, INTRAOSSEOUS NEEDLE KITS
Model Number N/A
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported during an attempted insertion, the 45mm bdio needle bent before it penetrated the patient's bone.No patient harm reported.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a bent needle was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 45mm intraosseous (io) needle.Usage residues were observed on the sample.The obturator was inlaid through the needle shaft.A bend was observed in the needle shaft near the luer adapter.The needle tip exhibited deformation.Microscopic inspection of the needle tip confirmed deformation.The needle tip was twisted and peeled away from the obturator tip.The obturator tip was folded toward the needle bevel.The bend in the needle shaft was consistent with sheer, or lateral stress placed on the needle shaft.The tip deformation was consistent with excessive force placed on the needle tip while the needle was rotating.The needle bend further suggested that force was applied while the needle was not placed at a 90 degree angle to the patient¿s skin.The product instructions for use (ifu) inform users to use moderate steady pressure when inserting the needle into the bone at a 90 degree angle to the skin.Positioning the needle in this fashion minimizes the amount of lateral pressure, reducing the risk of needle deformation/damage.Bd has prepared supplemental educational material pertaining to io products.An e-learning course, entitled fundamentals of intraosseous (io) device is currently available at academy.Bd.Com.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
INTRAOSSEOUS, INTRAOSSEOUS NEEDLE KITS
Common Device Name
INTRAOSSEOUS NEEDLE KIT
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city UT 84116
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21941402
Report Number3006260740-2025-02741
Device Sequence Number9056399
Product Code FMI
UDI-Device Identifier00801741163609
UDI-Public(01)00801741163609(11)241202(17)260309(10)BSLC7796
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2026
Device Model NumberN/A
Device Catalogue NumberD015451NK
Device Lot NumberBSLC7796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown